Mom is 75 and is having continuous UTI's. Can this cause cognitive memory loss? - AgingCare.com

Mom is 75 and is having continuous UTI's. Can this cause cognitive memory loss?

Follow
Share

She's also had two silent strokes after her double valve replacement and double bypass surgery a year ago. My mom hasn't been the same. It's breaking my heart to see her like this at 75.

This question has been closed for answers. Ask a New Question.
5

Answers

Show:
The primary care doc may not know what meds may help. When my mom had seven UTI's in a year she was referred to a urologist. Wish I would have known about possible treatments before. The meds eliminated the UTI's for my mom.
Helpful Answer (1)
Report

Thank you. I'll talk to her internist. I bought her cranberry juice. Don't think she drinks it. I know she was taking a capsule of cranberry everyday. She just went thru a series of 3 shots to get rid of it bc She's resistant to most antibiotics. Hopefully it doesn't come back for awhile!!
Helpful Answer (0)
Report

Talk to her doctor about put her on a prophylactic course of antibiotics to prevent infection. UTIs have a strong effect on the mind in older people. They can also lead to sepsis if the continue. Her doctor may find a way to keep them from recurring.

My mother was having recurrent UTIs (bladder). Her doctor started her on a course of Bactrim taken three times a week. I also give her a 4200 mg capsule of cranberry with Vit C every day. She hasn't had a UTI since she started this treatment. It has been a couple of years now. Knock on wood.
Helpful Answer (1)
Report

My moms UTI's cause her delirium. She had it for about 10 days after her heart surgery. The UTI's are constant bc she wears depends and refuses to go to the bathroom. She's in denial that she has incontinence. Blames it on her knees. She always had the knee problem. It was after her surgery everything has gotten worse.
Helpful Answer (1)
Report

UTI's in the elderly can cause drastic, sudden decline. Yes, definitely!
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions